advertisement
Question
Posted by: Anri | 2011/11/22

me again

The doctor are busy arranging to put this Epitec on cronic through my medical aid. But in the meantime i am working myself up by googling this medicine. And i do NOT like what i read.

This is the first time in my life that suicide is in my mind so much. And i know it is not the right thing to do. And i might not do it, but i cant take it out of my mind. I feel that constant feeling of hurting myself.

Thanks for your response.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

And what treatment is needed to relieve the chronic googling ? Remember the story of the guy who read the book Everyone's Home Doctor, and found he had the sumptoms of everything in it, except for the Preface and the Index. And he wasn't too sure about those, either.
One needs to read what one finds on the web with a pinch of salt, and to get things into proportion. There are a great many trashy sites created by people with bees in their bonnet, making wild and false and misleading claims. There are sound sites which are provided by properly qualified experts and academics, which one can take more seriously.
As regards medication side-effects remember that the regulatory authorities force drug companies to list EVERY side-effects that has been reported by people taking the drug, whether or not they are common or significant or even random. People who take placebo, an utterly inactive sugar pill, still report side-effects. Even water has really serious side-effects if you drink far too much of it. So its an issue of getting things into perspective.
Now you mention significant thoughts of suicide, which is a significant risk of having untrearted depression or bipolar disorder - and is a much more serious side-effects of non-treatment than many of the side-effects of medications. This must be taken seriousuly, by you and your doctor.
I think that before you start on the Epitec ( there are of course a number of alternative treatments that could be used ) you should make an appointment to have a long and serious chat with your psychiatrist, to reveal all your concerns including the suicidal thoughts, and frankly discuss your alternative treatments with him, and make a joint decision you will feel happier with, be it Epitec or some alternative.
Please, also, take Maria's wise and experienced viewpoint very seriously, too.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Anri | 2011/11/23

Thanks for the advise, Maria. I know, even my child is on Ritalin due to ADHD. And even that bothers me, but i rather make sure he is okei than myself.
I just hate the idea of staying on medication and once on it, will i ever go off again. Will i ever cope without it.

Dont worry about my suicide paragraph. It doesnt sit in eny ones pants to do something like that. And i always got this idea in my head that once i did it and succeeded i will look down to my kids and husband and see them cry and at that point i will wish i could reverse it and it will be too late. I just cant stop thinking about it.
Thanks again and good luck with the challenges that you are facing as well. I think you are a strong woman.

Reply to Anri
Posted by: Maria | 2011/11/22

Anri, take it from someone who has been on several different ad''s and currently take, among other pills, Epitec. A dry mouth and some extra kg''s is nothing compared to the symptoms you are treating. And if you have the really bad, and really rare, side effects then you try something different. Educating yourself is good, I also google a lot, but you have to trust your doc. And besides, if you had high blood pressure and had to take tablets for the rest of your life would that be so terrible? Bipolar is just another illness. Take care.

Reply to Maria
Posted by: cybershrink | 2011/11/22

And what treatment is needed to relieve the chronic googling ? Remember the story of the guy who read the book Everyone's Home Doctor, and found he had the sumptoms of everything in it, except for the Preface and the Index. And he wasn't too sure about those, either.
One needs to read what one finds on the web with a pinch of salt, and to get things into proportion. There are a great many trashy sites created by people with bees in their bonnet, making wild and false and misleading claims. There are sound sites which are provided by properly qualified experts and academics, which one can take more seriously.
As regards medication side-effects remember that the regulatory authorities force drug companies to list EVERY side-effects that has been reported by people taking the drug, whether or not they are common or significant or even random. People who take placebo, an utterly inactive sugar pill, still report side-effects. Even water has really serious side-effects if you drink far too much of it. So its an issue of getting things into perspective.
Now you mention significant thoughts of suicide, which is a significant risk of having untrearted depression or bipolar disorder - and is a much more serious side-effects of non-treatment than many of the side-effects of medications. This must be taken seriousuly, by you and your doctor.
I think that before you start on the Epitec ( there are of course a number of alternative treatments that could be used ) you should make an appointment to have a long and serious chat with your psychiatrist, to reveal all your concerns including the suicidal thoughts, and frankly discuss your alternative treatments with him, and make a joint decision you will feel happier with, be it Epitec or some alternative.
Please, also, take Maria's wise and experienced viewpoint very seriously, too.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement